PIER M
 
Progress In Electromagnetics Research M
ISSN: 1937-8726
Home | Search | Notification | Authors | Submission | PIERS Home | EM Academy
Home > Vol. 4 > pp. 23-32

VARIATIONAL APPROACH METHOD FOR NONLINEAR OSCILLATIONS OF THE MOTION OF A RIGID ROD ROCKING BACK AND CUBIC

By S. S. Ganji, D. D. Ganji, H. Babazadeh, and S. Karimpour

Full Article PDF (178 KB)

Abstract:
This paper deals with Approximate Analytical Solutions to nonlinear oscillations of a conservative, non-natural, single-degreeof- freedom system with odd nonlinearity. By extending the Variational approach proposed by He, we established approximate analytical formulas for the period and periodic solution.To illustrate the applicability and accuracy of the method, two examples are presented: (i) the motion of a rigid rod rocking back and forth on the circular surface without slipping, and (ii) Cubic-Quintic Duffing Oscillators. Comparison of the result which is obtained by this method with the obtained result by the Exact solution reveals that the He's Variational approach is very effective and convenient and can be easily extended to other nonlinear systems and can therefore be found widely applicable in engineering and other sciences.

Citation:
S. S. Ganji, D. D. Ganji, H. Babazadeh, and S. Karimpour, "Variational Approach Method for Nonlinear Oscillations of the Motion of a Rigid Rod Rocking Back and Cubic," Progress In Electromagnetics Research M, Vol. 4, 23-32, 2008.
doi:10.2528/PIERM08061007

References:
1. He, J. H., Non-perturbative methods for strongly nonlinear problems, Dissertation, De-Verlag im Internet GmbH, Berlin,2006.

2. Nayfeh, A. H., Problems in Perturbations, Wiley, New York, 1985.

3. He, J. H., "Modified Lindstedt-Poincare methods for some strongly nonlinear oscillations. Part III: Double series expansion," International Journal Non-linear Science and Numerical Simulation, Vol. 2, 317, 2001.

4. He, J. H., "Anew perturbation technique which is also valid for large parameters ," J. Sound Vib., Vol. 229, 1257, 2000.
doi:10.1006/jsvi.1999.2509

5. He, J. H., "Application of homotopy perturbation method to nonlinear wave equations," Chaos, Solitons and Fractals, Vol. 26, 695, 2005.
doi:10.1016/j.chaos.2005.03.006

6. He, J. H., "Modified Lindstedt-Poincare methods for some strongly nonlinear oscillations, Part I: Expansion of a constant ," Int. J. Nonlinear Mech., Vol. 37, 309, 2002.
doi:10.1016/S0020-7462(00)00116-5

7. He, J. H., "Modified Lindstedt-Poincare methods for some strongly nonlinear oscillations. Part II: Anew transformation," Int. J. Nonlinear Mech., Vol. 37, 315, 2002.
doi:10.1016/S0020-7462(00)00117-7

8. He, J. H., "Homotopy perturbation method for solving boundary value problems ," Phys Lett A, Vol. 350, No. 87, 2006.

9. He, J. H., "Some asymptotic methods for strongly nonlinear equations," Int. J. Mod. Phys. B, Vol. 20, 1141-1199, 2006.
doi:10.1142/S0217979206033796

10. He, J. H., "New interpretation of homotopy perturbation method," Int. J. Mod. Phys. B, Vol. 20, 2561, 2006.
doi:10.1142/S0217979206034819

11. He, J. H., "The homotopy perturbation method for nonlinear oscillators with discontinuities ," Appl. Math. Comput., Vol. 151, 287, 2004.
doi:10.1016/S0096-3003(03)00341-2

12. Ganji, D. D. and A. Sadighi, "Application of He's homotopyperturbation method to nonlinear coupled systems of reaction-diffusion equations," Int. J. Nonlinear Sci. Numer. Simul., Vol. 7, No. 4, 411, 2006.

13. Rafei, M. and D. D. Ganji, "Explicit solutions of Helmholtz equation and fifth-order KdV equation using homotopy perturubation method," Int. J. Nonlinear Sci. Numer. Simul., Vol. 7, No. 3, 321, 2006.

14. Ganji, D. D., "The application of He's homotopy perturbation method to nonlinear equations arising in heat transfer," Phys. Lett., Vol. 355, 337, 2006.

15. Alizadeh, S. R. S., G. Domairry, and S. Karimpour, "An approximation of the analytical solution of the linear and nonlinear integro-differential equations by homotopy perturbation method," Acta Applicandae Mathematicae.

16. Gottlieb, H. P. W., "Harmonic balance approach to limit cycles for nonlinear jerk equations," J. Sound Vib., Vol. 297, 243, 2006.
doi:10.1016/j.jsv.2006.03.047

17. Lim, C. W., B. S.Wu, and W. P. Sun, "Higher accuracy analytical approximations to the Duffing-harmonic oscillator," J. Sound Vib., Vol. 296, 1039, 2006.
doi:10.1016/j.jsv.2006.02.020

18. Belendez, A., A. Marquez, T. Belendez, A. Hernandez, and M. L. Alvarez, "Harmonic balance approaches to the nonlinear oscillators in which the restoring force is inversely proportional to the dependen," Journal of Sound and Vibration, Vol. 314, 775, 2008.
doi:10.1016/j.jsv.2008.01.021

19. Belendez, A., A. Hernandez, T. Belendez, M. L. Alvarez, S. Gallego, M. Ortuno, and C. Neipp, "Application of the harmonic balance method to a nonlinear oscillator typified by a mass attached to a stretched wire," J. Sound Vib., Vol. 302, 1018, 2007.
doi:10.1016/j.jsv.2006.12.011

20. Hu, H. and J. H. Tang, "Solution of a Duffing-harmonic oscillator by the method of harmonic balance," J. Sound Vib., Vol. 294, 637, 2006.
doi:10.1016/j.jsv.2005.12.025

21. Hu, H., "Solution of a quadratic nonlinear oscillator by the method of harmonic balance ," J. Sound Vib., Vol. 293, 462, 2006.
doi:10.1016/j.jsv.2005.10.002

22. Itovich, G. R. and J. L. Moiola, "On period doubling bifurcations of cycles and the harmonic balance method," Chaos Solitons Fractals, Vol. 27, 647, 2005.
doi:10.1016/j.chaos.2005.04.061

23. Penga, Z. K., Z. Q. Langa, S. A. Billingsa, and G. R. Tomlinson, "Comparisons between harmonic balance and nonlinear output frequency response function in nonlinear system analysis," J. Sound Vib., Vol. 311, 56, 2008.
doi:10.1016/j.jsv.2007.08.035

24. He, J. H., "Determination of limit cycles for strongly nonlinear oscillators ," Phys Rev Lett., Vol. 90, 174, 2006.

25. He, J. H., "Preliminary report on the energy balance for nonlinear oscillations ," Mechanics Research Communications, Vol. 29, 107-2002.
doi:10.1016/S0093-6413(02)00237-9

26. He, J. H., "Determination of limit cycles for strongly nonnonlinear," Phys. Rev. Lett., Vol. 90, No. 17, 2003.
doi:10.1103/PhysRevLett.90.174301

27. Ozis, T. and A. Yildirim, "Determination of the frequency-amplitude relation for a Duffing-harmonic oscillator by the energy balance method," Comput Math Appl., Vol. 54, 1184, 2007.
doi:10.1016/j.camwa.2006.12.064

28. D'Acunto, M., "Determination of limit cycles for a modified van der pol oscillator," Mechanics Research Communications, Vol. 33, 93, 2006.
doi:10.1016/j.mechrescom.2005.06.012

29. He, J. H., "Variational iteration method --- Akind of nonlinear analytical technique: Some examples," Int. J. Nonlinear Mech., Vol. 34, 699, 1999.
doi:10.1016/S0020-7462(98)00048-1

30. He, J. H. and X. H. Wu, "Construction of solitary solution and compaction-like solution by variational iteration method," Chaos, Solitons & Fractals,, Vol. 29, 108, 2006.
doi:10.1016/j.chaos.2005.10.100

31. Rafei, M., D. D. Ganji, H. Daniali, and H. Pashaei, "The variational iteration method for nonlinear oscillators with discontinuities," J. Sound Vib., Vol. 305, 614, 2007.
doi:10.1016/j.jsv.2007.04.020

32. Zhang, L. N. and J. H. He, "Resonance in Sirospun yarn spinning using a variational iteration method," Computers and Mathematics with Applications, Vol. 54, 1064, 2007.
doi:10.1016/j.camwa.2006.12.050

33. Varedi, S. M., M. J. Hosseini, M. Rahimi, and D. D. Ganji, "He's variational iteration method for solving a semi-linear inverse parabolic equation," Physics Letters A, Vol. 370, 275, 2007.
doi:10.1016/j.physleta.2007.05.100

34. Hashemi, K. S. H. A., N. Tolou, A. Barari, and A. J. Choobbasti, On the approximate explicit solution of linear and non-linear non-homogeneous dissipative wave equations, Istanbul Conferences, Torque, accepted, 2008.

35. He, J. H., "Variational approach for nonlinear oscillators," Chaos, Solitons and Fractals, Vol. 34, 1430, 2007.
doi:10.1016/j.chaos.2006.10.026

36. Wu, Y., "Variational approach to higherorder waterwave equations," Chaos, Solitons and Fractals, Vol. 32, 195, 2007.
doi:10.1016/j.chaos.2006.05.019

37. Xu, L., "Variational approach to solitons of nonlinear dispersive equations ," Chaos, Solitons & Fractals, Vol. 37, 137, 2008.
doi:10.1016/j.chaos.2006.08.016

38. He, J. H., "Variational principles for some nonlinear partial differential equations with variable coefficient," Chaos, Solitons & Fractals, Vol. 19, No. 4, 847, 2004.
doi:10.1016/S0960-0779(03)00265-0

39. Nayfeh, A. H. and D. T. Mook, Nonlinear Oscillations, Wiley, New York, 1979.

40. Wu, B. S., C. W. Lim, and L. H. He, "A new method for approximate analytical solutions to nonlinear oscillations of nonnatural systems," Nonlinear Dynamics, Vol. 32, 1, 2003.
doi:10.1023/A:1024223118496

41. Hamdan, M. N. and N. H. Shabaneh, "On the large amplitude free vibration of a restrained uniform beam carrying an intermediate a restrained uniform beam carrying an intermediate," J. Sound Vib., Vol. 199, 711, 1997.
doi:10.1006/jsvi.1996.0672

42. Lai, S. K., C. W. Lim, B. S. Wu, C. Wang, Q. C. Zeng, and X. F. He, "Newtonharmonic balancing approach for accurate solutions to nonlinear cubicquintic Duffing oscillators," Applied Mathematical Modelling, 2008.


© Copyright 2010 EMW Publishing. All Rights Reserved